MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ IV BAG/LINE ACCESS DEVICES; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ IV BAG/LINE ACCESS DEVICES; INTRAVASCULAR ADMINISTRATION SET
Model Number 515306
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 7 bd phaseal¿ iv bag/line access devices experienced flow issues.The following information was provided by the initial reporter: air in the system.We have had a big problem with the new infusion sets from in combination with phaseal's adapter for antibiotic mixing the last few days.When using these two together, the entire drip chamber fills with air and spreads out into the drip line.We have had no problems with air intake when the unit is used alone for infusions.It is an automatic self-regulating valve on the units that should only be open for infusions from a glass bottle.We have of course tried both with the valve open and closed but with the same result.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 10-feb-2023.H6: investigation summary: ten unused samples were provided to our quality team for investigation.The products were visually inspected, there was no damage or other defects observed on any of the infusion adapters.A device history review was performed for reported lot 2202222, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification that the product is free from damage and all critical dimensions are within specification.All returned samples underwent these evaluations and product was verified to meet required specification, including proper spike length and diameter.Based on the available information, we cannot identify a root cause related to our product or manufacturing process at this time.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ IV BAG/LINE ACCESS DEVICES
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15761336
Report Number3003152976-2022-00501
Device Sequence Number15502088
Product Code ONB
UDI-Device Identifier00382905153068
UDI-Public00382905153068
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Model Number515306
Device Catalogue Number515306
Device Lot Number2202222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown